Jump to content
takingcare19

takingcare19

Member Member
  • Joined:
  • Last Visited:
  • 56

    Content

  • 0

    Articles

  • 1,076

    Visitors

  • 0

    Followers

  • 0

    Points

takingcare19's Latest Activity

  1. takingcare19

    altered cardiac function?

    Yes it does! I know what I want to say, and in this case it is the risk for clots but wording it in Nanda is hard, I turned this in and will see what feedback I get! As always, I appreciate the help here! =]
  2. takingcare19

    altered cardiac function?

    Well, I'd venture to say thrombus? Ok, wait...Thrombus forming on mechanical valve and it doesn't work properly, there fore decreasing cardiac output? And then there is the risk for stroke if said clot broke off? Maybe?
  3. takingcare19

    altered cardiac function?

    I have a pt that had a mitral valve replacement back in the 80s. He takes coumadin at home, but the last time he had an INR was December. Of last year. =o He comes in the hospital feeling weak, having tarry stools for at least 2 months. His INR on admit was 5.6 and Hgb 4.5. Yikes. The day I took care of him his INR was 1.7, still subtherapeutic. He is on heparin drip and coumadin. I found out he is on Heparin to help bridge him to just coumadin. Ok, I get all this. Now, I was thinking of altered cardiac function r/t subtherapeutic INR and MVR. Would it rather be a risk for thrombus...? I'm just not sure how to say what I want to say, which is - he is at risk for a clot since his INR is not up to par yet. I'm just having a brain block right now I think. -_-
  4. takingcare19

    Teaching dx?

    I do have one by Domains. I'm just stuck b/c is it appropriate to teach someone who is confused?
  5. takingcare19

    Teaching dx?

    Is Deficient Knowledge the only teaching dx? I have to do a teaching dx, but my patient is very confused. Pleasantly so, but still, confused. He was having some low potassium (possibly from his lasix) and we were giving K-Dur, and I thought teaching for the reason why would be beneficial. Is it still appropriate with a patient confused? I'm stuck! The 2nd time we gave K-Dur, his wife was in the room, but at the time I didn't think to ask her if she knew why, what to expect, etc.... doh.
  6. takingcare19

    Nursing diagnosis (again!)

    Who knows. The books that they recommend have a goal/outcomes section and interventions with rationale's in them, so maybe that is why? I don't know! =]
  7. takingcare19

    Am I on the right track?

    I need to utilize your sheets! I'm not sure why I've never thought to put it in body systems so to speak. There is SO much information learned in school I have a hard time keeping up. With every class our teacher says our standard raises and we need to know everything we learned and apply it. I know we need to, but getting 4 chapters in a week and care plans and assessments; its just hard to know what to pick out of the air so to speak. I'm in information overload, my poor little brain is struggling to process new information and its tough to get back to what I've learned last year!
  8. takingcare19

    Risk for delirium?

    I know it sounds sad, but I'll have to wait for a little more extra income to buy it. 3 kids and nursing school has done a number on my wallet! But it's on my list on Amazon to buy!
  9. takingcare19

    Am I on the right track?

    Also, I had a pt previously with a foley and he was on an antibiotic for his wounds. My instructor said that since his antibiotic therapy was directed for his wounds, he is still at risk for infection r/t foley.
  10. takingcare19

    Am I on the right track?

    Wow, I've never thought to put it in systems like that! Kind of helps sort all the data!
  11. takingcare19

    Risk for delirium?

    Ha, I need any light I can take right now!! I'll check it out!
  12. takingcare19

    Risk for delirium?

    Esme, risk for electrolyte imbalance r/t her chronic kidney disease and malnutrition...? These are her last 2 CMP's, the later actually shows improvement in sodium and potassium: CMP 4/13/14: Na low @ 135, Potassium high @ 5.3, BUN high @ 49, Creatinine high @ 1.8, Albumin low @ 2.2, GFR abnormal @ 29.7 CMP4/14/14: BUN high @ 53, Creatinine high @ 2, Albumin low @ 2.3, Bilirubin high @ 1.3, AST high at 41, GFR abnormal at 26.3
  13. takingcare19

    Risk for delirium?

    I think she is risk for electrolyte, she has chronic kidney disease. The books I have are Nursing Diagnosis Handbook 9th edition by Ackley and Nursing Care Plans by Myers. They were suggested by our school.
  14. takingcare19

    Am I on the right track?

    Esme12, that may a little above me right now! Ha.
  15. takingcare19

    Risk for delirium?

    I have 2 posts running, kind of silly, I know. She has redness on her sacrum. I looked in her chart and there was no mention of confusion. There was no family for the one day I was with her, but I spoke with another student that had her a few weeks ago and she didn't notice confusion. My book has risk for electrolyte imbalance? Is it possible to have impaired memory and acute confusion together?
  16. takingcare19

    Risk for delirium?

    Well, I feel acute confusion is good also...hmmmm...